We understand that people with cancer are worried about coronavirus.
Here is the
We will update it regularly.
Lorraine is a nurse specialist and sex therapist and volunteers here to answer your...
Its 5 months since i completed 37 treatments of radiotherapy and my toilet functions have become uncontrolled and rather than getting better it's becoming worse . Is there any body out there having problems as my specialist doesn't seem to have seen my problem before .
Without knowing what your specific problems are it is hard to comment but all sorts of problems appear after radiotherapy. Is this your rad. onc or urologist saying this? I am surprised that they haven't come across all the varying side effects from radiotherapy. Of course there can also be problems appearing that may have nothing to do with the radiotherapy. Both bowel and bladder problems appear after radiotherapy and sometimes months after. There is medication available and it may be a good idea if you e mail the MacMillan specialist nurses on this site with your problem and get an answer from them as I found them really helpful. Or you could contact the Prostate Cancer specialist nurses on 0800 074 8383. They are open Mon - Fri 9am to 6pm and on Wednesdays 9am to 8pm
Its fairly normal to have these kind of problems post RT but after 5 months they should be getting better not worse.
Couple of questions though, did you have any long standing bowel/urinary issues before the RT and is RT the only treatment that u have had for the PC. As Freefaller says the specialists have seen these reactions before so should be able to come up with some treatment/medication to help.
Hope you don’t mind me ‘butting’ in from the Anal Cancer Group.
I’m now five years on from 28 sessions of low pelvic radiotherapy with chemotherapy. Radiated in a very similar area.
The issues you describe are very familiar, and quite common. May I suggest at this early stage following your treatment that you review your diet? If you were on a low fibre diet during treatment, going back to a normal high fibre diet quickly will irritate your guts. I would suggest sticking to a low fibre, low sugar plan for at least six months, then gradually introduce other foods. The standard Imodium for diarrhoea or loose motions didn’t work for me, I found a couple of Co-Codamol bought over the counter worked much better and got rid of the gut pain too.
Most of us in our group have suffered similar effects, it will improve over time. Have a look at our group site. The first post in the discussions section called “Collective Wisdom of Bumlanders” offers a lot of tips and advice that are common to many who have lower pelvic radiotherapy.
Dont despair, it will get better! Very best wishes,
My husband had early stage prostate cancer after HR and specialy RT his bowel problem got worse they sent him for check up at the london Marsden using internal camera , everything was fine no problems they prescribed a powder to put on his cereal that makes the stools more normal speak to your team
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: